Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 19, 2006, 5:46 AM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 5:46 AM MST (12:46 UTC)
- Expired
- Jul 19, 2006, 6:45 AM MST
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 191250
FFWVEF
AZC015-NVC003-191445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
546 AM MST WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 745 AM MST (745 AM PDT).
* AT 545 AM PDT (541 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING
FROM 11 MILES WEST OF SOUTH COVE TO 7 MILES EAST OF MEADVIEW. THE
STORMS WERE MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IMPACTED INCLUDE...MEADVIEW AND SOUTH COVE.
TOTAL RAINFALL AMOUNTS OF ONE TO ONE-AND-A-HALF INCHES ARE POSSIBLE
IN THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT IN WASHES ON THE EASTERN ARM OF
LAKE MEAD...ESPECIALLY GRAPEVINE WASH NEAR MEADVIEW. IT IS IMPORTANT
TO KNOW WHERE YOU ARE RELATIVE TO WASHES WHICH CAN BECOME KILLERS IN
HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR WASHES.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
LAT...LON 3604 11438 3591 11393 3610 11384 3620 11400
3621 11429
$$
JA1 follow-up statement
000
WGUS75 KVEF 191336
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
635 AM PDT WED JUL 19 2006
AZC015-NVC003-191445-
MOHAVE AZ-CLARK NV-
635 AM MST WED JUL 19 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM MST
(745 AM PDT) FOR EAST CENTRAL CLARK AND CENTRAL MOHAVE COUNTIES
INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA...
AT 630 AM PDT (630 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS PRODUCED VERY HEAVY RAIN ACROSS THE AREA
FROM SOUTH COVE TO MEADVIEW BUT HAVE SINCE MOVED OFF TO THE AREA
NORTH OF SOUTH COVE. THE STORMS WERE MOVING NORTH AT 10 MPH.
OTHER LOCATIONS IMPACTED INCLUDE...THE EASTERN ARM OF LAKE MEAD FROM
TEMPLE BAR TO MEADVIEW AND SOUTH COVER.
TOTAL RAINFALL AMOUNTS BETWEEN ONE AND ONE-AND-A-HALF INCHES WERE
ESTIMATED BY RADAR OVER THE WARNED AREA...ESPECIALLY NEAR GRAPEVINE
WASHES. FLOODING IS IMMINENT OR OCCURRING. MOVE AWAY FROM WASHES AND
TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
TURN AROUND...DONT DROWN.
LAT...LON 3604 11438 3591 11393 3610 11384 3620 11400
3621 11429
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:45 AM MST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 19, 3:45 AM MST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 345 AM PDT WED JUL 19 2006 .SYNOPSIS...MONSOON MOISTURE WILL STAY ENTRENCHED OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN FOR THE REST OF THE WEEK. THIS WILL BRING CONTINUED ISOLATED TO SCATTERED THUNDERSTORMS TO THE REGION... WITH STORMS MOST LIKELY FROM THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS EACH DAY. TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE REST OF THE WEEK...BUT THE HUMIDITY WILL MAKE IT FEEL SOMEWHAT MUGGY. && .SHORT TERM...INCREASING MID AND HIGH LEVEL CLOUDS COULD BE SEEN ON SATELLITE IMAGERY ACROSS SOUTHERN NEVADA AS SOUTHEAST FLOW PULLS THE REMNANTS FROM OVERNIGHT ARIZONA CONVECTION UP THROUGH THE AREA. A FEW BRIEF THUNDERSTORMS DEVELOPED AFTER MIDNIGHT APPARENTLY IN RESPONSE TO A WEAK UPPER LEVEL DISTURBANCE MOVING UP THROUGH SOUTHERN NEVADA. MOIST AND UNSTABLE AIR REMAINS OVER THE REGION AND THE LATEST PRECIPITABLE WATER VALUES FROM LAS VEGAS TO KINGMAN WERE NEAR 1.5 INCHES. GIVEN THE CONVECTION OCCURRING EARLY THIS MORNING... ADDED THE MENTION OF THUNDERSTORMS THROUGH THE DAY FOR MOST AREAS EVEN THOUGH COVERAGE WILL BE BETTER DURING THE AFTERNOON AND EVENING. BOTH THE 06Z GFS AND NAM INDICATE A WEAK INVERTED TROUGH NEAR THE SOUTHERN ARIZONA/NEW MEXICO BORDER WHICH IS FORECAST TO SLOWLY MIGRATE INTO NORTHWEST ARIZONA THIS EVENING/OVERNIGHT AND UP THROUGH SOUTHERN NEVADA/SOUTHEAST CALIFORNIA THURSDAY. THE GFS IS A LITTLE MORE PROGRESSIVE WITH THIS FEATURE. THIS SHOULD ENHANCE CONVECTION TONIGHT ACROSS MOST OF THE REGION AND ALSO THURSDAY OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. THE MID LEVEL HIGH IS THEN FORECAST TO SET UP OVER NORTHERN NEVADA AND BRING SLIGHTLY WARMER TEMPERATURES ALOFT OVER EAST CENTRAL NEVADA AND SOUTHWEST UTAH. THIS MAY STABILIZED THE AIRMASS A LITTLE BUT ISOLATED TO SCATTERED STORMS SHOULD STILL DEVELOP ACROSS THE FORECAST AREA. A SLIGHT DECREASE IN POPS IS INDICATED FROM THURSDAY TO FRIDAY. TEMPS CLOSELY REFLECT MOS BUT SOME POINTS COULD BE THROWN OFF DEPENDING ON THUNDERSTORM PROXIMITY. .LONG TERM...THE UPPER HIGH WILL HAVE SET UP OVER THE GREAT BASIN BY SATURDAY AND WOBBLE/MEANDER A BIT THERE BEFORE MOVING EAST AND SOUTH EARLY NEXT WEEK AND ENDING UP NEAR THE FOUR CORNERS TUESDAY. UNDER THE HIGH EXPECT RESIDUAL MOISTURE TO PERCOLATE EACH AFTERNOON AND EVENING FROM AFTERNOON HEATING. COVERAGE SHOULD BE REDUCED FROM A CLASSIC MONSOON PATTERN AND THE CONVECTION WILL HAVE TO OVERCOME SUBSIDENCE UNDER STRONG UPPER HIGH PROGGED THIS WEEKEND. BY TUESDAY SOME MOISTURE REENFORCEMENT IS LIKELY AS AREA COMES UNDER SOUTHEAST FLOW. OTHER CONCERN WAS FOR TEMPERATURES. LAST TWO RUNS OF MEX GUIDANCE HAS HIGHER TEMPERATURES THAN WE HAVE FORECAST...LIKELY DUE TO BEING UNDER A STRONG HIGH. HAVE KEPT OUR FORECAST TEMPERATURES LOWER AS I EXPECT THE MENTIONED RESIDUAL MOISTURE TO MODERATE THEM A BIT. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 18, 9:49 AM MST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 949 AM PDT TUE JUL 18 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-191700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 949 AM PDT TUE JUL 18 2006 /949 AM MST TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE IS IN PLACE OVER MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY OVER THE HIGHER TERRAIN. THE STORMS WILL BE SLOW MOVERS...AND LOCALLY HEAVY RAINFALL COULD PRODUCE FLASH FLOODING...ESPECIALLY IN RECENTLY BURNED AREAS. THERE IS A FLASH FLOOD WATCH IN EFFECT FROM NOON UNTIL 10 PM FOR THE MORONGO BASIN IN SOUTHERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. ISOLATED FLASH FLOODING AND SEVERE WEATHER WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 19, 2:02 PM MST | Flash Flood Watch | VEF | Mohave | 31 hr |
| Jul 19, 2:11 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
| Jul 19, 1:07 PM MST | Severe Thunderstorm Warning | VEF | Clark | 38 min |
Nearby
Flash Flood Warnings in Arizona, 2006Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.